Living with chronic headaches for most of my life, I have had a lot of experience with pain relievers. There are so many different brands and types on the market that it can be overwhelming.
I learned as a child that just aspirin did absolutely nothing for my headaches. I might as well have taken nothing. Sinus medcations helped from time to time, but weren't the best for my every day headaches. When I was in high school, I tried Anacin. For the first time, a pain reliever was really helpful and I carried a small container of Anacin with me everywhere.
As years went by, more medications came on the market. Tylenol, Advil and Motrin are a few of the names we all recognize. These other medications help me with other problems, such as fever or muscle inflammation, but do little for my headaches. Excedrin is another drug targeted for headaches. It contains the same ingredients as Anacin, only it also has acetaminophen, which I don't need.
The bottle size I buy contains 300 tablets. It sounds like a lot, but that lasts about a month. Let me say that I HATE taking medication of any type, but I hate living with the pain even more.
I've been to 2 different headache clinics in 2 different states. Both claimed they could get rid of the headaches. One came close to that claim, but the medication was causing major hair loss and I made the decision to go back to Anacin. I'd rather keep my hair and risk an ulcer than be bald and risk kidney damage. I do have a medication that helps protect my stomach from the aspirin.
Each tablet contains 400 mg. aspirin and 32 mg caffeine. It is the caffeine that makes these work for me, when plain aspirin doesn't. I've heard you can take plain aspirin and drink a cup of coffee with it and it has the same effect, but I'm not a coffee drinker, so I can't verify that claim.
Of course, there are side effects to this drug, as there are to all drugs. Too much aspirin can cause an ulcer, which I have had. Too much caffeine can make you jittery. I do feel jittery at times, but not constantly. I've taken it for so many years that I think my body has built up some immunity to the caffeine.